Off meds 8 months, still UD
Oct 14, 2017
Dr, for a variety of reasons, my HIV doc put me on a one month drug holiday. When my labs came back a month later, I was undetectable. 8 months later, I am still undetectable (labs run monthly) and my CD4s are consistent around 1200. My doc said he has had some LTNP's with low level viral loads, but never anyone not on meds who is UD for this long. Your comments? Advice?
Response from Dr. Holodniy
Most LTNPs are not usually put on HIV meds, and yes, they usually have normal CD4 counts and very low to undetectable HIV viral loads. We don't know how many people who are put on HIV meds and then stop those meds continue to maintain undetectable HIV viral loads in the absence of treatment. It certainly does happen and this does not mean that the infection is gone, but the immune system is able to contain the infection on its own. I would likely suggest to continue to monitor your viral load and CD4 count while staying off HIV treatment. If the viral load rebounds, then you have your answer, and HIV treatment should be started again.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling In Feet After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- White Discharge After Anal Sex With Condom Does It Mean I Have HIV
- Can You Get Hep C From Kissing A Hep C Infected Person?
- How Long Does It Take To Find Out If You Have An Std?
- How To Stop Vaginal Bleeding?
- Ars What Type Of Abdominal Pain
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.